Abstract: TH-PO350

A Case of Drug-Induced Acute Tubular Necrosis Associated with Focal Necrotizing Vasculitis in Veins and Periglomerular Arterioles

Session Information

Category: Acute Kidney Injury

  • 002 AKI: Repair and Regeneration

Authors

  • Masuko, Shintaro, Kyorin University School of Medicine, Tokyo, Japan
  • Karube, Miho, Kyorin University School of Medicine, Tokyo, Japan
  • Kukimoto, Hikaru, Kyorin University School of Medicine, Tokyo, Japan
  • Shimizu, Hideki, Kyorin University School of Medicine, Tokyo, Japan
  • Kaname, Shinya, Kyorin University School of Medicine, Tokyo, Japan
Background

Although NSAIDs-induced acute tubular necrosis and tubulointerstitial nephritis are well known, drug-induced vasculitis including veins is rarely reported.

Methods

A 38 year-old female noticed headache and slight fever a week ago and received several medication including NSAIDs and antibiotics. Afterwards, she developed leg edema and oliguria and was admitted to a local hospital because of acute kidney injury with serum UN 87.4 mg/dL and Cr 9.06 mg/dL. The urinalysis showed urine protein 1+, RBC 0-1/HPF, WBC 20-29/HPF and some granule casts, with increased urinary NAG 13.6 U/L and β2-microglobulin 1,266 μg/L. The renal function deteriorated and hemodialysis was begun. She was transferred to our hospital and kidney biopsy was performed, showing acute tubular injury with diffuse tubular cell ballooning and atrophy, peritubular capillaritis and interstitial changes with a focal infiltration of lymphocytes and plasma cells. Interestingly, periglomerular vasculitis of efferent arteries and also granulomatous vasculitis in a part of the veins. The immunofluorescence study was negative. Renal function improved, and later DLST test for loxoprofen turned out to be positive.

Conclusion

We here reported a rare case of acute tubular necrosis and tubulointerstitial nephritis with vasculitis that is localized in periglomerular arterioles and veins with granulomatous lesion that may be induced by NSAIDs.